Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A class of finite simple Bol loops of exponent 2


Author: Gábor P. Nagy
Journal: Trans. Amer. Math. Soc. 361 (2009), 5331-5343
MSC (2000): Primary 20N05; Secondary 20C20, 20F29
DOI: https://doi.org/10.1090/S0002-9947-09-04646-7
Published electronically: May 28, 2009
MathSciNet review: 2515813
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give an infinite class of finite simple right Bol loops of exponent 2. The right multiplication group of these loops is an extension of an elementary Abelian $ 2$-group by $ S_5$. The construction uses the description of the structure of such loops given by M. Aschbacher (2005). These results answer some questions of M. Aschbacher.


References [Enhancements On Off] (What's this?)

  • 1. J. L. ALPERIN. Local representation theory. Cambridge University Press, New York, 1993. MR 860771 (87i:20002)
  • 2. M. ASCHBACHER. Finite group theory. Cambridge Studies in Advanced Mathematics, 10. Cambridge University Press, Cambridge, 1986. MR 895134 (89b:20001)
  • 3. M. ASCHBACHER. On Bol loops of exponent 2. J. Algebra 288, No. 1, 99-136 (2005). MR 2138373 (2006k:20131)
  • 4. M. ASCHBACHER, M. K. KINYON and J. D. PHILLIPS. Finite Bruck loops. Trans. Am. Math. Soc. 358, No. 7, 3061-3075 (2005). MR 2216258 (2006m:20111)
  • 5. B. BAUMEISTER and A. STEIN. Private communication (2007).
  • 6. R. H. BRUCK. A survey of binary systems. Springer-Verlag, Berlin, 1958. MR 0093552 (20:76)
  • 7. R. P. BURN. Finite Bol loops I. Math. Proc. Cambridge Philos. Soc. 84(3) (1978), 53-66. MR 0492030 (58:11194)
  • 8. The GAP Group, GAP - Groups, Algorithms, and Programming, Version 4.4.9; 2006. http://www.gap-system.org.
  • 9. S. HEISS. Self-invariant 1-factorizations of complete graphs, submitted for publication.
  • 10. B. HUPPERT. Endliche Gruppen I, Springer-Verlag, Berlin, Heidelberg, 1967. MR 0224703 (37:302)
  • 11. H. KIECHLE. Theory of K-loops. Lecture Notes in Mathematics, 1778. Springer, Berlin, 2002. MR 1899153 (2003d:20109)
  • 12. H. KIECHLE and G. P. NAGY. On the extension of involutorial Bol loops. Abh. Math. Semin. Univ. Hamb. 72, 235-250 (2002). MR 1941556 (2003m:20095)
  • 13. E. KOLB and A. KREUZER. Geometry of kinematic $ K$-loops. Abh. Math. Sem. Univ. Hamburg 65 (1995), 189-197. MR 1359127 (96k:20150)
  • 14. B. MORTIMER. The modular permutation representations of the known doubly transitive groups. Proc. London Math. Soc. (3) 41 (1980), 1-20. MR 579714 (81f:20004)
  • 15. G. P. NAGY. Solvability of universal Bol $ 2$-loops. Comm. Algebra, 26(2) (1998), 549-555. MR 1604103 (98k:20112)
  • 16. G. P. NAGY. On the structure and number of small Frattini Bol 2-loops. Math. Proc. Camb. Philos. Soc. 141, No. 3, 409-419 (2006). MR 2281406 (2008a:20102)
  • 17. G. P. NAGY. A class of simple proper Bol loops. Manuscripta Math. 127, No. 1, 81-88 (2008). MR 2429915
  • 18. R. STEINBERG. Endomorphisms of linear algebraic groups. Memoirs of the American Mathematical Society, No. 80, American Mathematical Society, Providence, R.I. 1968. MR 0230728 (37:6288)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20N05, 20C20, 20F29

Retrieve articles in all journals with MSC (2000): 20N05, 20C20, 20F29


Additional Information

Gábor P. Nagy
Affiliation: Bolyai Institute, University of Szeged, Aradi vértanúk tere 1, H-6720 Szeged, Hungary
Address at time of publication: Mathematisches Institut, Universität Würzburg, Am Hubland, D-97070 Würzburg, Germany
Email: nagyg@math.u-szeged.hu

DOI: https://doi.org/10.1090/S0002-9947-09-04646-7
Received by editor(s): July 25, 2007
Received by editor(s) in revised form: September 19, 2007
Published electronically: May 28, 2009
Additional Notes: This paper was written during the author’s Marie Curie Fellowship MEIF-CT-2006-041105.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society